Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 12, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Jan 30, 2008, 6:04 AM CST for 10 counties in Alabama; Walton County, Florida. It took effect at Jan 30, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 6:04 AM CST (12:04 UTC)
- In effect from
- Jan 30, 2008, 10:00 AM CST
- Expired
- Jan 30, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Walton County, FL
The radar
The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 0.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2797 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 301204 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 604 AM CST WED JAN 30 2008 ...RED FLAG WARNING IN EFFECT TODAY ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHWEST ALABAMA DUE LOW AFTERNOON RELATIVE HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM TODAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO LOW AFTERNOON RELATIVE HUMIDITIES... .COOLER/DRIER CONDITIONS CAN BE EXPECTED TODAY AS HIGH PRESSURE BUILDS OVER THE CENTRAL COAST REGION FROM THE WEST. AS A RESULT AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED THROUGH THIS AFTERNOON. SURFACE WINDS FROM 15 TO 20 MPH THIS MORNING WILL SETTLE OVER MOST INLAND AREAS BY THIS AFTERNOON. WINDS FROM 15 TO 20 MPH WILL CONTINUE ALONG THE IMMEDIATE COAST THROUGH MID AFTERNOON. ALZ051>062-302300- /O.UPG.KMOB.FW.A.0011.080130T1800Z-080130T2300Z/ /O.NEW.KMOB.FW.W.0012.080130T1800Z-080130T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN- 604 AM CST WED JAN 30 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. .DRIER CONDITIONS CAN BE EXPECTED TODAY AND EARLY THIS EVENING AS HIGH PRESSURE BUILDS OVER THE CENTRAL COAST REGION FROM THE WEST. AS A RESULT AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 20 TO 25 PERCENT FOR MANY INLAND AREAS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA LATER TODAY. AFTERNOON RELATIVE HUMIDITIES SHOULD BE MONITORED CLOSELY DURING THE AFTERNOON HOURS. SURFACE WINDS RANGING FROM 15 TO 20 MPH THIS MORNING SHOULD BEGIN TO RELAX OVER MOST INLAND AREAS BY MID MORNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ001>006-008-310000- /O.UPG.KMOB.FW.A.0011.080130T1600Z-080131T0000Z/ /O.NEW.KMOB.FW.W.0012.080130T1600Z-080131T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 604 AM CST WED JAN 30 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER CONDITIONS CAN BE EXPECTED TODAY AND EARLY THIS EVENING AS HIGH PRESSURE BUILDS OVER THE CENTRAL COAST REGION FROM THE WEST. AS A RESULT AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 25 TO 30 PERCENT FOR MUCH OF THE WESTERN FLORIDA PANHANDLE LATER TODAY. AFTERNOON RELATIVE HUMIDITIES SHOULD BE MONITORED CLOSELY DURING THE LATE MORNING AND AFTERNOON HOURS. SURFACE WINDS RANGING FROM 15 TO 20 MPH THIS MORNING SHOULD BEGIN TO RELAX OVER MOST INLAND AREAS BY MID MORNING. SURFACE WILL GRADUALLY DIMINISH ALONG THE IMMEDIATE BY MID AFTERNOON TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 30, 5:15 AM CST, 49 minutes earlier.
Area forecast discussion, Jan 30, 5:15 AM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CST WED JAN 30 2008
.SHORT TERM...WE STILL HAVE A RATHER TIGHT
PRESSURE GRADIENT OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA
THIS MORNING...AND STILL GETTING SOME HEFTY GUSTS AROUND 35 KNOTS AT
TIMES RIGHT ALONG THE COAST. WE HAVE EXTENDED THE WIND ADVISORY FOR
AREAS SOUTH OF INTERSTATE 10 THROUGH 9 AM. THE WINDS WILL CONTINUE
TO DIMINISH THROUGH LATE MORNING AS HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST AND THE PRESSURE GRADIENT STARTS TO RELAX. OTHERWISE
EXPECT VERY DRY CONDITIONS THROUGH THIS EVENING WITH JUST A FEW
PASSING CIRRUS CLOUDS ALONG THE COAST AND OFFSHORE. THE SURFACE
RIDGE WILL BUILD EAST ACROSS ALABAMA TONIGHT WITH A MORE EASTERLY
FLOW EXPECTED TOWARD MORNING. /05
&&
.LONG TERM...(THURSDAY THROUGH TUESDAY). FOR THURSDAY DEEPENING
UPPER TROF OF LOW PRESSURE OVER THE CENTRAL PLAINS BEGINS TO MOVE
EASTWARD ACROSS THE MISSISSIPPI RIVER VALLEY BY THURSDAY AFTERNOON
BECOMING SOMEWHAT NEGATIVELY TILTED BY AROUND 00Z FRI CONTINUING
THROUGH AROUND 06Z. FURTHER TO THE EAST AN ACTIVE H8 JET AROUND 65
KNOTS BECOMES COUPLED WITH THE RR QUAD OF AN 100 KNOT UPPER JET BY
AROUND 00Z AFFECTING MUCH OF SOUTH MISSISSIPPI EARLY IN THE DAY
SHIFTING NEWARD OVER WESTERN AND CENTRAL SECTIONS OF AL DURING THE
EARLY TO MID EVENING HOURS. VERTICAL SHEAR IN THE LOWEST 3 KM ALSO
LOOKS VERY IMPRESSIVE BY AROUND THIS TIME FRAME WITH HELICITY VALUES
RANGING FROM 160 M2/S2 NEAR THE COAST TO AROUND 400 M2/S2 OVER
EXTREME NORTH SECTIONS OF THE CWFA. MODEL CAPES DUE LOOK SOMEWHAT
MARGINAL...THOUGH AS THE SFC TEMPS CLIMB BELIEVE WE WILL SEE HIGHER
MUCAPES IN THE SHORTER RANGE MODELS BY MID TO LATE AFTERNOON THU. AS
A RESULT A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES FOR MUCH
OF THE CWFA FOR THURSDAY AFTERNOON AND THURSDAY NIGHT. BY LATE THU
NIGHT SFC COLD FRONT MOVES EAST ACROSS THE CENTRAL GULF COAST REGION
GIVING WAY TO ANOTHER BREEZY MORNING ON FRI. SFC WINDS RELAX
STEADILY DURING THE AFTERNOON AND EVENING HOURS ON FRI AS SFC HIGH
BUILDS OVER MUCH OF ALABAMA AND MISSISSIPPI. SUNNY SKIES WITH HIGHS
IN LOW TO MID 60S WILL PREVAIL ON SAT FOLLOWED BY SLIGHTLY WARMER
CONDITIONS ON SUN AS SFC RIDGE SHIFTS NE TO THE ATLC SEABOARD...THUS
GIVING WAY TO A BETTER RETURN FLOW FROM THE SOUTH. FOR LATER IN THE
PD NEXT LONG WAVE TROF LOOKS TO BE VERY BROAD AND SLOW MOVING OVER
CENTRAL CONUS EJECTING SEVERAL SHORT WAVE IMPULSES ACROSS THE
EASTERN CONUS THROUGH MIDWEEK. AS A RESULT WITH INCREASED LOW LEVEL
MOISTURE FROM THE SOUTH AND A SERIES OF MID LEVEL IMPULSES FROM THE
WEST AND SOUTHWEST SLIGHT CHANCE TO CHANCE POPS FOR MUCH OF THE CWFA
CAN BE EXPECTED LATE SUN THROUGH MIDWEEK. BETTER RAIN CHANCES LOOK
TO BE OVER NORTHERN SECTIONS OF THE CWFA WITH THIS PATTERN. WILL
CONTINUE TO USE THE LATEST 00Z MEXMODS FOR TEMPS IN THE EXTENDED
PDS. /32
&&
.MARINE...STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT THAT
MOVED THROUGH LAST NIGHT WILL CONTINUE THROUGH LATE MORNING BEFORE
WEAKENING AS HIGH PRESSURE BUILDS SLOWLY IN FROM THE NORTHWEST. THE
HIGH PRESSURE SYSTEM WILL MOVE EAST ACROSS TENNESSEE AND ALABAMA
TONIGHT WITH THE WINDS BECOMING MORE EAST AND SOUTHEASTERLY OVER THE
COASTAL WATERS THROUGH THURSDAY. A LOW PRESSURE SYSTEM IS FORECAST
TO FORM OVER THE WESTERN GULF ON THURSDAY...MOVING INLAND ACROSS
LOUISIANA AND SOUTHERN MISSISSIPPI THURSDAY AFTERNOON AND EVENING. AS
THE LOW APPROACHES FROM THE SOUTHWEST...WINDS OVER THE MARINE AREA
WILL INCREASE SIGNIFICANTLY DURING THE DAY. AS THE LOW PASSES TO
THE NORTH THURSDAY NIGHT...A STRONG COLD FRONT WILL SWEEP EASTWARD
ACROSS THE NORTHERN GULF THROUGH FRIDAY MORNING. WE COULD SEE SOME
STRONG TO SEVERE STORMS OVER THE MARINE AREA THURSDAY AND THURSDAY
NIGHT. WE MAY ALSO END UP HAVING TO HOIST A GALE WARNING THURSDAY
AND THURSDAY NIGHT SHOULD THE GFS WINDS VERIFY WITH FREQUENT GUSTS
TO 40 KNOTS. /05
&&
.FIRE WEATHER...WILL UPGRADE CURRENT FIRE WEATHER WATCH FOR AL AND NWFL
TO A RED FLAG WARNING DUE TO AFTERNOON RELATIVE HUMIDITIES FALLING BELOW
CRITICAL THRESHOLDS. KINDA MARGINAL FOR AL DUE TO RH VALUES JUST AROUND
25 PERCENT AND WINDS RELAXING QUICKLY INLAND THIS MORNING...THOUGH WILL
CONTINUE FOR NOW FOR CONSISTENCY. /32
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 56 41 65 43 / 00 20 80 90
PENSACOLA 56 43 63 45 / 00 20 80 90
DESTIN 56 44 63 46 / 00 10 70 80
EVERGREEN 55 34 60 42 / 00 10 90 90
WAYNESBORO 52 39 60 38 / 00 20 90 90
CAMDEN 52 33 59 41 / 00 10 80 90
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...AND LOWER MOBILE.
RED FLAG WARNING WATCH FROM NOON WEDNESDAY TO 5 PM WEDNESDAY
FOR THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
UPPER MOBILE...WASHINGTON...AND WILCOX.
FL...RED FLAG WARNING FROM 10 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
WIND ADVISORY UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 30, 5:23 AM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 523 AM CST WED JAN 30 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-301800- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 523 AM CST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. STRONG NORTHWEST WINDS THIS MORNING IN THE WAKE OF A COLD FRONT WILL GRADUALLY DIMINISH OVER THE COASTAL AREAS AND OFFSHORE THROUGH LATE MORNING. THE STRONGEST WINDS WILL PERSIST ALONG THE COAST AND OFFSHORE THROUGH MID MORNING WITH GUSTS OF 30 TO 40 MPH AT TIMES FROM THE NORTHWEST. DRIER AIR BEHIND THE FRONT...ALONG WITH GUSTY NORTHERLY WINDS...WILL INCREASE THE RISK OF WILD FIRES ACROSS THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HIGH PRESSURE WILL BUILD EAST OF THE REGION ON THURSDAY MORNING WITH SOUTHERLY WINDS AND MOISTURE INCREASING DURING THE DAY. A WARM FRONT WILL MOVE INLAND FROM THE NORTHERN GULF AS A LOW PRESSURE SYSTEM DEVELOPS AND DEEPENS OVER THE WESTERN GULF AND LOUISIANA. THE LOW PRESSURE SYSTEM WILL MOVE FROM SOUTHERN LOUISIANA LATE THURSDAY MORNING INTO CENTRAL MISSISSIPPI BY LATE THURSDAY AFTERNOON. AS THE LOW PASSES TO THE NORTH...A STRONG COLD FRONT WILL SWEEP EASTWARD ALONG THE CENTRAL GULF COAST LATE THURSDAY AFTERNOON AND EVENING. INCREASING AMOUNTS OF MOISTURE...WIND SHEAR AND INSTABILITY ARE EXPECTED ACROSS THE CENTRAL GULF COAST REGION LATE THURSDAY MORNING AND THROUGH THE AFTERNOON HOURS AS THE WARM FRONT MOVES INLAND FROM THE COAST. THIS PATTERN WILL RESULT IN AN INCREASED RISK FOR SEVERE THUNDERSTORMS DURING THE DAY ON THURSDAY SOUTH OF HIGHWAY 84 AS THE WARM FRONT MOVES INLAND...AND AREA WIDE LATE THURSDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES FROM SOUTHEAST MISSISSIPPI ACROSS SOUTHERN ALABAMA AND NORTHWEST FLORIDA. THE PRIMARY THREAT WITH SEVERE STORMS WILL LIKELY BE DAMAGING WINDS AND ISOLATED TORNADOES ALONG AND JUST AHEAD OF THE COLD FRONT THURSDAY AFTERNOON AND EVENING. ISOLATED TORNADOES ARE POSSIBLE WELL AHEAD OF THE COLD FRONT DURING THE DAY ON THURSDAY ACROSS THE NORTHERN GULF AND ALONG THE COASTAL SECTIONS. STRONG ONSHORE WINDS OVER THE MARINE AREA THURSDAY BECOME OFFSHORE THURSDAY NIGHT AND WILL RESULT IN HAZARDOUS BOATING CONDITIONS THURSDAY AND FRIDAY. A GALE WARNING FOR WINDS AT 30 TO 35 KNOTS FREQUENTLY GUSTING TO 40 KNOTS MAY BECOME NECESSARY OVER THE GULF COASTAL WATERS THURSDAY AFTERNOON THROUGH EARLY FRIDAY. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER PATTERN FOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THURSDAY AND THURSDAY NIGHT FOR SEVERE WEATHER OPERATIONS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 9:17 PM CST | Special Marine Warning | MOB | 88 min | |
| Jan 29, 9:34 PM CST | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 6 hr |
| Jan 29, 10:46 PM CST | Special Marine Warning | MOB | 89 min | |
| Jan 30, 4:10 AM CST | Wind Advisory | MOB | 5 hr |
Nearby
Red Flag Warnings in Alabama, 2008Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.